EconPapers    
Economics at your fingertips  
 

Coalitional bargaining with consistent counterfactuals

Roberto Burguet and Ramon Caminal ()

Journal of Economic Theory, 2020, vol. 187, issue C

Abstract: We propose a new solution concept for TU cooperative games in characteristic function form, the SCOOP, which builds on the symmetric Nash Bargaining Solution (NBS) by adding a consistency requirement for negotiations inside every coalition. The SCOOP specifies the probability of success and the payoffs to each coalition. The players share the surplus of a coalition according to the NBS. The disagreement payoffs are computed as the expectation of payoffs in other coalitions, using a common probability distribution that is derived from the prior distribution. The predicted outcome can be probabilistic or deterministic, but only an efficient coalition can succeed with probability one. We discuss the necessary and sufficient conditions for an efficient solution. In either case, the SCOOP always exists, is generically unique for superadditive games, and is easy to compute. Moreover, in the spirit of the Nash program, we propose a non-cooperative protocol whose stationary equilibrium identifies the SCOOP as the limit equilibrium outcome.

Keywords: Cooperative games; Coalitional bargaining; Endogenous disagreement payoffs; Consistent beliefs (search for similar items in EconPapers)
JEL-codes: C71 C78 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053120300181
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Coalitional Bargaining with Consistent Counterfactuals (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:187:y:2020:i:c:s0022053120300181

DOI: 10.1016/j.jet.2020.105013

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2021-01-08
Handle: RePEc:eee:jetheo:v:187:y:2020:i:c:s0022053120300181